Alert archive / Arkansas / Tornado Warnings in 2017
Tornado Warning 45, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at May 19, 2017, 8:49 PM CDT for Boone County, Marion County, Arkansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2017, 8:49 PM CDT (01:49 UTC)
- Expired
- May 19, 2017, 9:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Boone County, AR, Marion County, AR
The radar
The Springfield radar (KSGF), 114 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1427 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -186 m²/s²
- 0-3 km storm-relative helicity
- -113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
120
WFUS54 KLZK 200149
TORLZK
ARC009-089-200230-
/O.NEW.KLZK.TO.W.0045.170520T0149Z-170520T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
849 PM CDT FRI MAY 19 2017
The National Weather Service in Little Rock has issued a
* Tornado Warning for...
Northwestern Marion County in north central Arkansas...
Southeastern Boone County in north central Arkansas...
* Until 930 PM CDT
* At 849 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Olvey, or 9 miles east of Harrison, moving
northeast at 15 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Bergman... Lead Hill...
Pyatt... Olvey...
Lakeway... Dodd City...
Winington... Clark Hill...
Zinc... South Lead Hill...
Monarch...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3627 9271 3620 9289 3618 9298 3624 9302
3629 9301 3650 9284 3650 9281
TIME...MOT...LOC 0149Z 227DEG 14KT 3624 9295
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
Cavanaugh2 follow-up statements
567
WWUS54 KLZK 200202
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
902 PM CDT FRI MAY 19 2017
ARC009-089-200230-
/O.CON.KLZK.TO.W.0045.000000T0000Z-170520T0230Z/
Marion AR-Boone AR-
902 PM CDT FRI MAY 19 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
NORTHWESTERN MARION AND EAST CENTRAL BOONE COUNTIES...
At 902 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Pyatt, or 12 miles east of Harrison, moving
northeast at 15 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Lead Hill... Pyatt...
Lakeway... Dodd City...
Winington... Clark Hill...
Zinc... South Lead Hill...
Monarch...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3630 9272 3625 9286 3624 9294 3628 9300
3631 9298 3650 9284 3650 9281
TIME...MOT...LOC 0202Z 227DEG 14KT 3627 9290
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
Cavanaugh140
WWUS54 KLZK 200215
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
915 PM CDT FRI MAY 19 2017
ARC009-089-200225-
/O.CAN.KLZK.TO.W.0045.000000T0000Z-170520T0230Z/
Marion AR-Boone AR-
915 PM CDT FRI MAY 19 2017
...THE TORNADO WARNING FOR NORTHWESTERN MARION AND EAST CENTRAL BOONE
COUNTIES IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
Remember, a Severe Thunderstorm Warning still remains in effect for
Boone and Marion Counties.
LAT...LON 3630 9272 3625 9286 3624 9294 3628 9300
3631 9298 3650 9284 3650 9281
TIME...MOT...LOC 0214Z 227DEG 14KT 3631 9285
$$
CavanaughWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at May 19, 6:30 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, May 19, 6:30 PM CDT, 2 hours 19 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 630 PM CDT Fri May 19 2017 .AVIATION... Active weather expected through the period, with scattered to numerous showers and thunderstorms. First wave will be scattered, primarily in the central and north/northeast this evening, then more late tonight, and more during the day Saturday. Prevailing conditions will become MVFR, locally restricted with any heavier precipitation. Winds will primarily be out of the south, except variable and gusty near thunderstorms. && .PREV DISCUSSION...(ISSUED 236 PM CDT Fri May 19 2017) SHORT TERM...Tonight Through Sunday Coverage of SHRA has been a bit more scattered this afternoon compared to the isolated coverage seen on Thu afternoon. Additional...more organized SHRA and some TSRA were ongoing across NE OK. This activity will continue to lift NE into far NW AR and SW MO this afternoon...with a few of the NWRN counties seeing some potential of this activity remaining organized as it moves over that portion of the state. Elsewhere...expected the isolated to scattered SHRA and a few TSRA through the rest of the afternoon and early evening hrs. This evening and overnight...additional convection will become more likely as activity develops to the west and SW in OK...and moves ENE into AR. This will be similar to what happened this morning...just a bit further south. Given the similar setup...do expect some potential for SVR Wx...with damaging winds the primary hazard...especially as the convection develops into a potential bowing complex. Some hail may also be seen...but lesser potential than the wind. There could also be a some brief tornado potential along the leading edge of this bowing line of convection. By sunrise Sat...do expect this overnight convection to be weakening as it pushes east of the CWA. Will see some lingering SHRA/TSRA in the morning across central/SRN sections of the CWA...but then should see a break in the organized convection by around midday. Could still see some scattered SHRA/TSRA during the midday time frame. By the afternoon and early evening hrs...a cold front will move into the state from the NW...with additional SHRA/TSRA expected to develop along/ahead of the front. This front will then push SE through the rest of the CWA by sunrise Sun...with cooler and more stable conditions expected for the rest of Sun. LONG TERM...Sunday Night Through Friday We will enter a brief period of drier weather heading into the start of the new work week. The aforementioned storm system wl be working EWD away fm the AR Sun night, with SFC high pressure working into the region. One thing to watch for Mon into Mon night is the potential for any MCS to the NW of the FA, possibly affecting parts of AR. Have kept the fcst dry for now, but wl continue to watch model trends. Another upr trof/CDFNT wl push thru the area Tue and Tue night, with scattered convection expected. Some residual moisture working arnd the upr trof could produce some lingering rain chances over parts of NERN AR on Wed. Drier conds wl return to close out the work week. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...57
Hazardous weather outlook, May 19, 2:34 PM CDT, 6 hours 15 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 234 PM CDT Fri May 19 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-201000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 234 PM CDT Fri May 19 2017 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will remain possible this afternoon across much of the area...with the threat for seeing severe weather expected to remain isolated. However...a line of thunderstorms over northeast Oklahoma currently this afternoon will continue to move northeast through the rest of the afternoon and early evening hours. This activity could generate some damaging winds across the far northwest sections of the area through early this evening. Some large hail and a brief tornado may also be seen with this activity. Another line or complex of thunderstorms will develop over parts of southern Oklahoma early this evening...and move east/northeast into western Arkansas late this evening and just after midnight. This line of storms may form into bowing complex as it begins to move rapidly east/northeast across the state late this evening and into the early morning hours. Expect damaging winds as the primary hazard with this complex of storms...with some isolated large hail also possible. There could also be some brief tornadoes along the leading edge of this complex of thunderstorms. Locally heavy rainfall may also be seen...with isolated flash flooding possible. .DAYS TWO THROUGH SEVEN...Saturday Through Thursday Additional thunderstorms will be possible on Saturday...with mainly scattered activity through early Saturday afternoon. A cold front will move southeast through the state Saturday afternoon through Sunday morning. Additional organized thunderstorms will be possible along and ahead of this cold front as it moves southeast through the state. Drier and cooler conditions will be seen by Sunday afternoon...with dry conditions persisting through Monday. .Spotter Information Statement... Spotter activation may be needed through tonight. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 62/44
In the hours before
Local storm report, May 19, 7:29 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
729 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM HAIL 1 E CONWAY 35.09N 92.42W
05/19/2017 E0.88 INCH FAULKNER AR POST OFFICE
&&
EVENT NUMBER LZK1700192
CROSSLocal storm report, May 19, 7:32 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
732 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL OXFORD 36.21N 91.92W
05/19/2017 E1.00 INCH IZARD AR PUBLIC
&&
EVENT NUMBER LZK1700193
57Local storm report, May 19, 7:41 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
741 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM TSTM WND DMG BEEBE 35.07N 91.88W
05/19/2017 WHITE AR PUBLIC
A CARPORT WAS DAMAGED.
&&
EVENT NUMBER LZK1700194
57Special weather statement, May 19, 7:42 PM CDT, 1 hour 7 minutes before
Special Weather Statement National Weather Service Little Rock AR 742 PM CDT FRI MAY 19 2017 ARZ003-004-200130- Marion AR-Boone AR- 742 PM CDT FRI MAY 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION AND NORTHEASTERN BOONE COUNTIES UNTIL 830 PM CDT... At 742 PM CDT, Doppler radar was tracking a strong thunderstorm over Diamond City, or 16 miles southeast of Forsyth, moving north at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Diamond City... Lead Hill... Crumpler Subdivision... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3642 9280 3642 9307 3650 9307 3650 9279 TIME...MOT...LOC 0042Z 194DEG 11KT 3648 9295 Cavanaugh
Local storm report, May 19, 7:55 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
755 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL 1 W GREENBRIER 35.23N 92.41W
05/19/2017 E0.50 INCH FAULKNER AR PUBLIC
&&
EVENT NUMBER LZK1700195
57Local storm report, May 19, 8:17 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
817 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG CONWAY 35.09N 92.44W
05/19/2017 FAULKNER AR PUBLIC
A TREE WAS BLOWN DOWN ON EAST ROBBINS ROAD.
&&
EVENT NUMBER LZK1700196
57The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:40 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Faulkner, Van Buren | 27 min |
| May 19, 7:42 PM CDT | Special Weather Statement | LZK | Boone | 48 min |
| May 19, 8:14 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 46 min |
| May 19, 9:00 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion | 27 min |
| May 19, 9:45 PM CDT | Special Weather Statement | LZK | Pope | 45 min |
| May 19, 9:56 PM CDT | Special Weather Statement | LZK | Logan, Scott | 49 min |
| May 19, 11:05 PM CDT | Special Weather Statement | LZK | Newton | 40 min |
| May 19, 11:30 PM CDT | Special Weather Statement | LZK | Boone | 45 min |
| May 20, 12:26 AM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion | 49 min |
| May 20, 12:34 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Perry | 14 min |
| May 20, 12:58 AM CDT | Flash Flood Warning | LZK | Boone, Johnson, Marion, Newton | 3 hr |
| May 20, 1:34 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Van Buren | 41 min |
| May 20, 1:39 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton | 36 min |
| May 20, 2:52 AM CDT | Special Weather Statement | LZK | Sharp | 38 min |
| May 20, 2:58 AM CDT | Special Weather Statement | LZK | Sharp | 47 min |
| May 20, 3:16 AM CDT | Special Weather Statement | LZK | Cleburne | 44 min |
| May 20, 4:42 AM CDT | Flash Flood Warning | LZK | Logan, Scott | 3 hr |
| May 20, 5:28 AM CDT | Flash Flood Warning | LZK | Independence, Jackson, White | 3 hr |
| May 20, 7:40 AM CDT | Flash Flood Warning | LZK | Faulkner, Pulaski | 2 hr |
| May 20, 10:26 AM CDT | Special Weather Statement | LZK | Lincoln | 49 min |
| May 20, 11:19 AM CDT | River Flood Warning | LZK | Conway, Perry | 5 days |
| May 20, 11:21 AM CDT | River Flood Warning | LZK | Independence, Jackson | 5 days |
| May 20, 11:24 AM CDT | River Flood Warning | LZK | White | 68 hr |
| May 20, 11:29 AM CDT | River Flood Warning | LZK | Perry | 4 days |
Nearby
Tornado Warnings in Arkansas, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.